MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 5X2 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 5X2 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4205020T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, a power flex p3 was delivered to the stenosed anastomotic part, however it ruptured at ten atmosphere (10 atm).There was no reported patient injury.Therefore it was replaced with a same size unknown balloon catheter and the procedure was completed successfully.The target lesion was the radial vein.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that during use, a power flex p3 balloon catheter (bc) burst at or below rated burst pressure (rbp).The bc was delivered to the stenosed anastomotic part, however it ruptured at ten atmosphere (10 atm).There was no reported patient injury.Therefore, it was replaced with a same size unknown balloon catheter and the procedure was completed successfully.The target lesion was the radial vein.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.A device history record (dhr) review of lot 17603475 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics of undefined stenosis and unknown tortuousness and calcification may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation, per the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Additional Manufacturer Narrative
Additional information was received and (describe event or problem) was updated.It was reported that during use, a 5x20mm 40cm powerflex p3 balloon catheter (bc) burst at/or below rated burst pressure (rbp).The bc was delivered to the stenosed anastomotic part, however it ruptured at ten atmosphere (10 atm).There was no reported patient injury.Therefore, it was replaced with a same size unknown balloon catheter and the procedure was completed successfully.The target lesion was the radial vein, which was not calcified, was mildly tortuous, and the rate of stenosis was ninety percent (90%).There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.There were no damages noted after the device was removed from the patient.The device did not kink anytime during the procedure.The device was prepped according to the instruction for use (ifu) with no difficulty inflating the balloon during prep.A competitor¿s inflator device was used, and was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.The device was not returned for analysis.A device history record (dhr) review of lot 17603475 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics (mild tortuosity with 90% stenosis) may have contributed to the reported event, especially since there was difficulty crossing the lesion.Per the instructions for use (ifu), which is not intended as a mitigation, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 5X2 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 32575
EI  32575
MDR Report Key7299150
Report Number9616099-2018-01946
Device Sequence Number1090819
Product Code LIT
UDI-Device Identifier20705032004203
UDI-Public20705032004203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number4205020T
Device Catalogue Number4205020T
Device Lot Number17603475
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/29/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/02/2018
03/08/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/09/2018
03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWERFLEX P3 5.0-40